I have trouble breathing with occasional cough, sticky mucus in the back of my throat, and there is always a need for clearing my throat. I am experiencing a tight chest, the feel of rubbing it constantly, constant sneezing. I also have itching all over the body. All my symptoms exist for the past six years. But, two years ago, my breathing difficulty got worse as I was staying in an old garage apartment.
I consulted an allergy specialist for my issue, and he prescribed me Fexofenadine 180 mg and Flonase. I was worried about asthma and went for testing, but it came back normal. I do still have an inhaler that was given to me for use before I exercise. I stopped taking all the medicines when I noticed allergies were not as bad throughout the year, but the symptoms are back. I guess now the fall is the worst. The occasional cough has been around all year, but the trouble breathing is back now. I do not have a runny nose or sneezing.
My question is whether I should be worried about any other conditions, or is this an allergy? And should I be concerned about the amount of medication I am taking? The Fexofenadine and Flonase effect ran out after eight hours. Does this indicate I need to be taking more? What impact might it have if I take increased amounts of antihistamine? This is causing me a lot of anxiety.
Welcome to icliniq.com.
After going through the detailed history you have given, I also feel they are allergies only. Now we need to do a few things. My suggestions are as follows.
1) A skin prick allergy testing to diagnose what you are allergic to, and we can direct our treatment towards those. Before the test, you need to abstain from taking antiallergics, sleeping pills, and steroid medications.
2) Other than Fexofenadine 180 mg and Cetirizine 10 mg, I suggest you use their combination with Montelukast 10 mg. We have found that their combination works better than plain antihistamines.
3) Regarding the spray you are using, I feel you should use a Fluticasone furoate and Azelastine combination spray. These combination drugs and sprays increase your compliance.
4) For your current issue, I suggest you start Fexofendine 180 mg and Montelukast 10 mg once daily, and the combination nasal spray twice daily. If you have breathing difficulty even after two days of taking these medications, you will need Levosalbutamol or Albuterol inhalers. Depending on the presence of chest signs, we may add a steroid inhaler as well.
Once your acute condition is better, I suggest you stop the oral medicines and then take the skin prick allergy testing for a decisive diagnosis and directed management.
Thanks for the reply.
1) Sould I take Fexofenadine and Montelukast at the same time or one in the evening and the other in the morning? 2) What chest signs should I keep a lookout for?
Welcome back to icliniq.com.
1) You can take those medicines together at the same time of the day. It is better to take Fexofenadine two hours before going to bed and Montelukast in the daytime.
2) Chest symptoms that you need to watch for are wheezing, breathing sounds, itching in the chest, and fingers going blue due to lack of oxygen.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Your daughter seems to be having chemical pneumonitis or allergic bronchitis ... Allergic bronchitis will settle in two to three weeks and sometime, persist for a few months ... Read fullIs it safe to take Atarax when pregnant?
.. her pregnancy. I have gone through your history and understand your concerns. Yes, antihistamines are considered safe during pregnancy. As it is prescribed in a very low dose and she is in her second trimester, she can consume it, but not for a l... Read fullPlease help with my allergic reaction to cherries.
.. an allergic reaction and there is no need to worry. I suggest antihistamines and tablet Montek-LC containing Montelukast with Levocetirizine. I also suggest antacids along with that. Consult your doctor, discuss with him or her and take the medici... Read full
Ask your health query to a doctor online?Ask an Allergy Specialist Now